Alert archive / Vermont / High Wind Warnings in 2007
High Wind Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Dec 16, 2007, 9:24 AM EST for 4 counties in Vermont. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 9:24 AM EST (14:24 UTC)
- Expired
- Dec 16, 2007, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 551 m²/s²
- 0-3 km storm-relative helicity
- 974 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 161424 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 924 AM EST SUN DEC 16 2007 ...HIGH WINDS EXPECTED ALONG THE WESTERN SLOPES TODAY... .LOCALLY STRONG AND GUSTY SOUTHEAST WINDS UP TO 60 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. THESE LOCATIONS INCLUDE COMMUNITIES FROM RUTLAND...TO SOUTH LINCOLN...TO UNDERHILL...TO CAMBRIDGE VERMONT. THE WINDS WILL LIKELY BE STRONGEST DURING AN EXPECTED LULL IN PRECIPITATION WHEN INTERMITTENT SLEET AND LIGHT SNOW IS FORECAST LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. CURRENT INDICATIONS ARE FOR SUSTAINED WINDS OF 20 TO 40 MPH...WITH GUSTS UP TO 60 MPH. SPOTTER REPORTS ALREADY INDICATE WIND GUSTS ALONG THE WESTERN SLOPES FROM NEAR RUTLAND TO STARKSBORO BETWEEN 40 AND 50 MPH. IN ADDITION...EXPECT BLOWING AND FALLING SNOW TO GREATLY REDUCE SURFACE VISIBILITIES AND CREATE VERY HAZARDOUS DRIVING CONDITIONS THROUGH THE REST OF THIS MORNING INTO THE AFTERNOON HOURS. VTZ016>019-170000- /O.NEW.KBTV.HW.W.0001.071216T1424Z-071217T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 924 AM EST SUN DEC 16 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...FOR WIND GUSTS TO 60 MPH. YOU CAN EXPECT SOUTHEAST WINDS AT 20 TO 40 MPH WITH GUSTS TO 60 MPH TO DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. IN ADDITION...THESE STRONG WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW...ALONG WITH REDUCED VISIBILITIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
2 follow-up statements
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
000 WWUS71 KBTV 170007 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 707 PM EST SUN DEC 16 2007 ...THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS HAS EXPIRED... VTZ016>019-170115- /O.EXP.KBTV.HW.W.0001.000000T0000Z-071217T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 707 PM EST SUN DEC 16 2007 ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. THE STRONG GUSTY WINDS OF EARLIER TODAY HAVE DIMINISHED. $$ WGH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 7:06 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 16, 7:06 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
706 AM EST SUN DEC 16 2007
.SYNOPSIS...
A COMPLEX LOW PRESSURE STORM SYSTEM WILL MOVE ACROSS SOUTHERN NEW
ENGLAND THIS AFTERNOON AND THEN ALONG THE MAINE COAST TONIGHT. THIS
TRACK WILL BE FAVORABLE FOR WINTER WEATHER ACROSS OUR AREA THUS
WINTER STORM WARNINGS ARE IN EFFECT. SNOW WILL OVERSPREAD THE AREA
EARLY TODAY AND WILL BE HEAVY AT TIMES. HOWEVER...THE SNOW WILL
MIX WITH OR CHANGE TO SLEET ACROSS CENTRAL AND SOUTHERN VERMONT.
THE HEAVIEST SNOW WILL FALL ACROSS THE ADIRONDACKS AND ST LAWRENCE
VALLEY OF NEW YORK. WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT
WITH WIND GUSTS TO 35 MPH. THIS WILL RESULT IN BLOWING SNOW. THE
SNOW WILL TAPER OFF TO SNOW SHOWERS LATE TONIGHT AND INTO MONDAY
MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 530 AM EST SUNDAY...LIGHT TO MODERATE SNOW HAS BEGUN TO
AFFECT THE FORECAST AREA. OVER AN INCH AND A HALF OF SNOW HAS
ALREADY BEEN RECORDED IN BURLINGTON...AND OVER TWO AND A HALF
INCHES OF SNOW IN SPRINGFIELD, VT. SNOW WILL CONTINUE TO MOVE INTO
THE AREA THIS MORNING...STARTING OUT LIGHT AND BECOMING HEAVIER
THROUGH THE MORNING HOURS. AS WAA BEGINS TO PUSH INTO THE
REGION...EXPECT HEAVY BAND OF SNOW TO MOVE ACROSS THE REGION FROM
SW TO NE. DRY SLOT WILL MOVE INTO THE REGION THIS AFTERNOON AND
SNOW WILL BE COME LIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHERN
VERMONT. SNOW WILL MIX WITH SLEET ACROSS THE EASTERN
ADIRONDACKS...AND MOST OF VERMONT. SNOW WILL CHANGE TO SLEET IN
RUTLAND...WINDSOR...AND ORANGE COUNTIES IN VERMONT AS THE LOW
PASSES TO OUR SOUTHEAST. IT SHOULD REMAIN ALL SNOW IN SAINT
LAWRENCE VALLEY AND WESTERN ADIRONDACKS THROUGH THE ENTIRE EVENT.
THIS IS WHERE THE HIGHEST SNOWFALL TOTALS WILL BE MEASURED.
DOWNSLOPE WIND THREAT FOR THE WESTERN SLOPES OF THE
GREENS...ESPECIALLY THIS AFTERNOON...WHEN PRECIP CUTS OFF WITH
DRY SLOT AND 850 WINDS GO E SE AT 75-80 KTS. GOOD STRONG OMEGA
SIGNAL NEAR THE SURFACE IN THE WRF FORECAST. HAVE INCREASED GUSTS TO
50 MPH IN THE RUTLAND AREA...45 MPH ELSEWHERE.
STORM TOTAL SNOWFALL ACCUMULATIONS WILL BE IN THE 14 TO 20 INCH
RANGE FOR THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS...12 TO 18
INCHES FOR THE CHAMPLAIN VALLEY AND NORTHERN VERMONT...AND 8 TO 12
INCHES FOR SOUTH CENTRAL VERMONT. SOME VARIABLES ASSOCIATED WITH
THE STORM HAVE STARTED TO SEEM A BIT DISJOINTED...CAUSING A BIT OF
UNCERTAINTY WITH SNOWFALL TOTALS. A BIT CONCERNED ABOUT THE DRY
SLOT STICKING AROUND LONGER THAN EXPECTED...AND MORE SLEET MIXING
IN THAN EXPECTED...BUT FEEL THE SNOWFALL TOTALS ARE IN PRETTY GOOD
SHAPE...ALTHOUGH CONFIDENCE HAS DROPPED A LITTLE. NEXT FORECASTER
MAY NEED TO TAKE ANOTHER LOOK AT SNOWFALL TOTALS WITH THE NEWEST
MODEL RUNS COMING IN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 530 AM EST SUNDAY...AS LOW PASSES SUNDAY EVENING INTO THE
GULF OF MAINE AREA...COLDER AIR RETURNS WITH ALL SNOW ACROSS AREA
IN WRAP AROUND MOISTURE COMMA HEAD...AND IT COULD BE HEAVY AT
TIMES OVERNIGHT...ESPECIALLY DURING THE FIRST PART OF THE
OVERNIGHT. SNOW TAPERS OFF TO SNOW SHOWERS LATER TONIGHT. GUSTY
EASTERLY WINDS TO 35 MPH BECOME N NW TONIGHT WITH SOME BLOWING
SNOW.
CHANCE OF SNOW SHOWERS ON MONDAY...ESPECIALLY IN THE MORNING...FOR
HIGHER ELEVATIONS WITH SOME TYPICAL NW FLOW UPSLOPING SNOW
SHOWERS. HAVE JUST INCLUDED SLIGHT CHANCE FOR THE AFTERNOON AS THE
FLOW WEAKENS. WILL HAVE PLENTY OF COLD AIR SITUATED ACROSS THE
REGION ON MONDAY AS LOW CONTINUES TO MOVE NORTHEAST AND AWAY FROM
THE AREA. SKIES WILL BECOME PARTLY SUNNY BY THE
AFTERNOON...ALTHOUGH VERY COLD WITH HIGHS IN THE TEENS OR NEAR 20.
HIGH PRESSURE BEGINS TO RIDGE INTO THE AREA MONDAY NIGHT AND
TUESDAY BRINGING PARTLY SUNNY OR CLEAR SKIES AND LIGHTER WINDS.
LOWS MONDAY NIGHT WILL BE IN THE LOWER SINGLE DIGITS...AND NEAR
ZERO IN VALLEY LOCATIONS...NEGATIVE IN HIGHER ELEVATIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 310 AM EST SUNDAY
NO MAJOR PRECIPITATION EVENTS FORESEEN DURING THE EXTENDED FCST
PERIOD AS GFS AND ECMWF CONTINUE TO INDICATE A RETURN TO A MORE
ZONAL/PROGRESSIVE MID-UPPER TROPOSPHERIC FLOW ACROSS THE CONUS AND
SRN CANADA. THIS TRANSITION WILL LIKELY RETURN TEMPERATURES CLOSER
TO SEASONAL AVERAGES...CONSISTENT WITH MEX MOS GUIDANCE AND MEAN
1000-500MB THICKNESS VALUES FORECAST BY 00Z GFS.
WE DO HAVE A COUPLE OF WEAK SYNOPTIC-SCALE SYSTEMS THAT WILL
IMPACT THE NORTH COUNTRY. ONE SHORT-WAVE TROUGH TRACKING ACROSS
THE GREAT LAKES INTO NEW ENGLAND ON WEDNESDAY WILL BRING A CHANCE
FOR LIGHT SNOW TO MUCH OF THE FORECAST AREA. SFC RIDGING ACROSS
THE SERN ATLANTIC COAST WILL MITIGATE NWD FLOW OF ANY RICH
MOISTURE SUPPLY...AND FAST MOVEMENT OF SYSTEM WILL LIKEWISE LIMIT
POTENTIAL SNOWFALL TO A FEW INCHES. A PROGRESSIVE RIDGE AXIS...SFC
AND ALOFT...IS EXPECTED FOR THURSDAY LIKELY BRINGING FAIR
CONDITIONS. UNCERTAINTY INCREASES BY FRIDAY WITH INCREASING
SPREAD IN OPERATIONAL AND ENSEMBLE SOLNS BUT ANOTHER FAST-MOVING SHORTWAVE
TROUGH AND ATTENDANT SFC LOW HAS THE POTENTIAL TO BRING ANOTHER
PERIOD OF LIGHT SNOW TO THE NORTH COUNTRY AROUND FRIDAY/FRI NIGHT
BASED ON MEAN SOLN.
OVERALL...CONFIDENCE IS HIGH FOR MORE SEASONABLE TEMPERATURES AND
NO SIGNIFICANT STORM SYSTEMS AFFECTING THE AREA...BUT THESE
PATTERNS USUALLY RESULT IN TIMING ERRORS OF THE EXISTING WEAK AND
FAST-MOVING SYSTEMS. STAY TUNED FOR UPDATES ON TIMING OF ANY LIGHT
SNOW EPISODES WED-FRI TIME FRAME.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 0705 AM EST SUNDAY
THROUGH 12Z MONDAY...WIDESPREAD AND PROLONGED IFR CONDITIONS
THROUGH 06Z WITH PERIODS OF MODERATE TO HVY SNOW THIS MORNING.
THIS WILL HAVE A SIGNIFICANT IMPACT ON AVIATION ACROSS THE NORTH
COUNTRY THROUGH AT LEAST THE FIRST HALF OF TONIGHT. WILL PROBABLY
SEE A LULL IN PCPN RATES 16-22Z WITH INTERMITTENT SNOW AND SLEET
AND VSBY PERHAPS IMPROVING TO 1-2SM...THEN A PERIOD OF MODERATE
SNOW REDEVELOPING FROM 22-03Z AS COASTAL LOW INTENSIFIES.
THEREAFTER...SHOULD SEE SNOW START TO TAPER OFF TO SNOW SHOWERS
DURING THE OVERNIGHT PERIOD.
SFC WINDS AND WIND GUSTS WILL BE A SIGNIFICANT FACTOR AS WELL.
WESTERN SLOPES OF THE GREEN MTNS WILL HAVE THE STRONGEST WINDS
THROUGH 21Z...WITH GUSTS AT KRUT UP TO 45KT EXPECTED. THIS
EVENING...SFC WINDS WILL BECOME NORTH AND NORTHWEST AREAWIDE WITH
GUSTS 25-30KTS AS COASTAL LOW TRACKS NNEWD THROUGH EASTERN NEW
ENGLAND.
12Z MONDAY THROUGH THURSDAY...SNOW SHOWERS SHOULD TAPER OFF
DURING THE EARLY MORNING HOURS ON MONDAY...AND CLOUDS THINNING AND
RAISING A BIT BY THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE
REGION. VFR CONDITIONS CAN BE EXPECTED BY 00Z
TUESDAY...CONTINUING THROUGH 12Z WEDNESDAY. THEREAFTER...SNOW
SHOWERS ASSOCIATED WITH A CLIPPER TYPE SYSTEM NORTH OF THE
INTERNATIONAL BORDER WILL MOVE IN WEST TO EAST. THESE SHOWERS WILL
BE LIGHT...WITH MVFR AND OCCASIONAL IFR EXPECTED 12Z WEDNESDAY
THROUGH 12Z THURSDAY. FAIR WEATHER TO THEN BRIEFLY RETURN FOR
THURSDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR VTZ001>012-
016>019.
NY...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...JAN/SFH
NEAR TERM...JAN
SHORT TERM...JAN
LONG TERM...BANACOS
AVIATION...BANACOSHazardous weather outlook, Dec 16, 1:49 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 149 AM EST SUN DEC 16 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-170700- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 149 AM EST SUN DEC 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT THEIR OBSERVED SNOW/ICE AMOUNTS AND/OR CHANGES IN PRECIPITATION TYPE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. BANACOS
In the hours before
Special weather statement, Dec 16, 5:54 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 554 AM EST SUN DEC 16 2007 VTZ011-016>019-161700- WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...RUTLAND...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 554 AM EST SUN DEC 16 2007 WIND GUSTS UP TO 50 MPH ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS BY LATE THIS MORNING LOCALLY STRONG AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS INCLUDING COMMUNITIES FROM RUTLAND...TO SOUTH LINCOLN...TO UNDERHILL...TO CAMBRIDGE VERMONT. AS LOW PRESSURE INTENSIFIES THIS MORNING ALONG THE MID ATLANTIC COAST AND TRACKS NORTHWARD...SOUTHEASTERLY WINDS ALOFT WILL INCREASE ALONG THE SPINE OF THE GREEN MOUNTAINS. SOME OF THESE STRONG WINDS WILL REACH THE SURFACE IN GUSTS ALONG THE IMMEDIATE WEST SIDE OF THE GREEN MOUNTAINS...AND IN THE MOUNTAIN GAPS BY LATE THIS MORNING. THE WINDS WILL LIKELY BE STRONGEST DURING AN EXPECTED LULL IN PRECIPITATION WHEN INTERMITTENT SLEET AND SNOW IS FORECAST LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. CURRENT INDICATIONS ARE FOR SUSTAINED WINDS OF 35 MPH...AND GUSTS UP TO 50 MPH. IF YOU MUST TRAVEL DURING TODAYS WINTER STORM...BE ADVISED THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED TODAY THROUGH THE GREEN MOUNTAINS AND ALONG THE WESTERN SLOPES CREATING AN ADDITIONAL TRAVEL HAZARD. ALSO...ISOLATED POWER OUTAGES ARE POSSIBLE WITH ANY DOWNED POWER LINES THAT OCCUR AS A RESULT OF THE STRONG AND GUSTY WINDS. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 7 AM MONDAY. BANACOS
Nearby
High Wind Warnings in Vermont, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.